Hail, Duval
- When
- May 30, 4:25 PM EST
- Where
- Duval County, Oceanway
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.467, -81.633
Quarter inch hail was reported at the Jacksonville Zoo.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Quarter inch hail was reported at the Jacksonville Zoo.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 30, 1:45 PM EST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT MON MAY 30 2005 ...WIDESPREAD HEAVY RAINFALL EVENT LIKELY FOR TUESDAY/WEDNESDAY... .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... TONIGHT...LTST WV IMAGERY AND RUC ANALYSIS SHOWS WEAK RIDGING AND SUBSIDENCE ZONE OVER THE NERN GOMEX PUSHING ACRS NRN/CNTRL FL AND HAS KEPT CONVECTION TO A MINIMUM THIS AFTERNOON...EXCEPT FOR SOME ISOLD TSTMS ALONG THE OLD FRONTAL BOUNDARY LYING CLOSE TO THE FL/GA BORDER. WILL DOWNGRADE LIKELY POPS IN FCST TO SCTD/CHANCE FOR THIS EVENING AS STILL EXPECT MORE TSTMS TO BREAK OUT ALONG FRONTAL BOUNDARY AND SBRZ ZONES AS CAP WEAKENS AND ACTIVITY INCREASES. WILL STILL INCLUDE THREAT OF GUSTY WINDS/SMALL HAIL AS SPC SLIGHT RISK HAS BEEN BOUNCING IN/OUT OF FORECAST AREA TODAY AND INSTABILITY STILL FEATURES CAPES 2000-3000J AND SOME DRY AIR ALOFT. TSTM ACTIVITY WILL WEAKEN AND BECOME MORE ISOLD BY MIDNIGHT...THEN ALL FOCUS SHIFTS TO THE W OF THE FORECAST AREA AS LARGE SCALE ASCENT AND SHORTWAVE ENERGY WILL IMPINGE ON FORECAST AREA BY TUE AM. TUE THROUGH WED...DEEP AND MOIST SOUTHWEST FLOW WILL OVERRUN OLD FRONTAL ZONE AND MODERATE/STRONG SHORTWAVE IMPULSES RIDING ALONG THE FRONT WILL FEATURE PERIODS OF HEAVY RAIN/TSTM ACTIVITY THROUGHOUT THE DAY. 12Z GFS ENSEMBLE 3 DAY QPF TOTALS ARE BETWEEN 4-6 INCHES FOR THIS EVENT ACRS THE FORECAST FOR MON NIGHT THROUGH THURSDAY. HAVE CONTINUED TO FEATURE HEAVY RAIN IN GRIDS/ZFP AT LEAST THROUGH WED FOR NOW. LATEST PREVIOUS 7 DAY PCPN TOTALS FROM SERFC WEBSITE SHOW MINIMAL PCPN HAS FALLEN ACRS FORECAST AREA...SO GROUND SHOULD BE ABLE TO WITHSTAND 1ST ROUND OF PCPN TUE...BUT WILL NEED TO MONITOR FUTURE TRENDS FOR HEAVY PCPN ON WED/THU. WED NIGHT...12Z GFS/NAM SHOW A WEAK DRY SLOT PUNCH ACRS THE FORECAST AREA LIFTING THE FRONTAL ZONE TO THE NORTH OF THE FORECAST AREA...AND MAY ALLOW FOR A BREAK IN THE PCPN LATE WED NIGHT. .LONG TERM...THURSDAY THROUGH MONDAY... UPPER LEVEL TROF AXIS WILL REMAIN WEST OF THE REGION FOR THU/FRI AND KEEP PCPN CHANCES IN THE 40-50% RANGE...THEN WILL FINALLY PUSH EAST OF THE REGION FOR SAT THRU MON...ALLOWING FOR A MORE DIURNAL(CLIMO) CONVECTION PATTERN WITH POPS IN THE 20-30% RANGE. && .MARINE...GFS HAS DONE A BETTER JOB INITIALIZING THIS RUN WITH WESTERLY COMPONENT A LITTLE STRONGER THAN WHAT THE NAM IS INDICATING. NONETHELESS...SEABREEZE HAS BEEN ABLE TO FORM ALONG THE COAST AND AT SAUF1 AND WILL BREAK UP FORECAST GROUPS INTO NEARSHORE AND OFFSHORE FOR THIS EVENING. WATERS WILL ALMOST CERTAINLY NEED TO BE BROKEN UP NORTH TO SOUTH WITH SUBSEQUENT FORECASTS AS A SERIES OF LOW PRESSURE SYSTEMS TRACK THROUGH THE WATERS WITH TEMPORARY NORTHERLY SURGES FOR THE NORTHERNMOST WATERS. WINDS INCREASE TO NEAR SCEC FOR WEDNESDAY NIGHT INTO THURSDAY AS LOW LIFTS NORTH OF THE AREA PROVIDING GOOD GRADIENT SOUTHWEST FLOW. && .PRELIMINARY POINT TEMPS/POPS... AMG 68 82 69 83 / 40 80 80 80 SSI 71 79 72 82 / 40 90 60 80 JAX 69 83 70 86 / 40 90 70 70 SGJ 71 83 72 84 / 30 100 60 70 GNV 71 84 70 84 / 40 90 60 80 OCF 72 86 71 85 / 40 90 60 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...HESS MARINE/FIRE WX...DEESE
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1058 AM EDT MON MAY 30 2005 UPDATED TO INCLUDE SLIGHT RISK OF SEVERE THUNDERSTORMS FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-311000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1058 AM EDT MON MAY 30 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING ALONG AN OLD FRONTAL BOUNDARY LYING NEAR THE FLORIDA GEORGIA BORDER...AS WELL AS ALONG THE ATLANTIC AND GULF COAST SEABREEZE BOUNDARIES. STORM MOTION WILL GENERALLY BE TO THE EAST AT 15 TO 20 MPH. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL...LOCALLY HEAVY RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING. AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL. STORMS WILL PERSIST INTO THE EVENING HOURS...THEN ANOTHER BATCH OF STORMS WILL APPROACH FROM THE WEST AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ...HEAVY RAINFALL POSSIBLE TUESDAY AND WEDNESDAY... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY AS THE AREA OF LOW PRESSURE MOVES INTO THE SOUTHEAST REGION. A FEW STRONG THUNDERSTORMS MAY DEVELOP AS WELL AS PERIODS OF HEAVY RAINFALL. STORM TOTAL RAINFALL AMOUNTS OF AROUND 2 INCHES ARE EXPECTED THROUGH WEDNESDAY AFTERNOON...WITH ISOLATED HIGHER AMOUNTS OF 3 TO 4 INCHES. THURSDAY THROUGH SUNDAY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ALTHOUGH MOST STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS...SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ENYEDI/HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 434 PM EDT MON MAY 30 2005 FLZ022-302100- COLUMBIA FL- 434 PM EDT MON MAY 30 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM EDT... AT 434 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF SUWANNEE VALLEY...OR ABOUT 9 MILES NORTHWEST OF LAKE CITY...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WINFIELD...SUWANNEE VALLEY AND FIVE POINTS THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 452 PM EDT MON MAY 30 2005 FLZ024-GAZ164-302115- CHARLTON GA-NASSAU FL- 452 PM EDT MON MAY 30 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CHARLTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 515 PM EDT... AT 452 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES WEST OF HILLIARD... MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HILLIARD AND CALLAHAN THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
508 PM EDT MON MAY 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 5 S ORANGE PARK 30.10N 81.70W
05/30/2005 0.75 INCH CLAY FL PUBLIC
EAGLE HARBOR AREA
&&
HESSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
510 PM EDT MON MAY 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 10 WSW DOWNTOWN JACKSON 30.28N 81.81W
05/30/2005 52 MPH DUVAL FL ASOS
VQQ CECIL FIELD ASOS
&&
HESSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 514 PM EDT MON MAY 30 2005 FLZ024-GAZ164>166-302145- CHARLTON GA-COASTAL CAMDEN GA-INLAND CAMDEN GA-NASSAU FL- 514 PM EDT MON MAY 30 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...CHARLTON AND CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 545 PM EDT... AT 514 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF FOLKSTON TO 6 MILES EAST OF CALLAHAN...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND KINGS FERRY...YULEE...KINGSLAND...ST. MARYS...KINGS BAY BASE...DUNGENESS...FERNANDINA BEACH AND AMELIA CITY THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 524 PM EDT MON MAY 30 2005 FLZ037-040-302215- MARION FL-PUTNAM FL- 524 PM EDT MON MAY 30 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT... AT 524 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES WEST OF SALT SPRINGS...OR ABOUT 6 MILES EAST OF FORT MCCOY...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SALT SPRINGS...WELAKA... SATSUMA...POMONA PARK...LAKE COMO AND GEORGETOWN THROUGH 615 PM EDT. CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463515.